Hail, Glasscock
- When
- March 11, 3:10 PM CST
- Where
- Glasscock County, St Lawrence
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.670, -101.500
First tornado watch/severe weather event for the season. An upper level storm system approaching west Texas and southeastern New Mexico set off severe thunderstorms across the area on March 11.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
First tornado watch/severe weather event for the season. An upper level storm system approaching west Texas and southeastern New Mexico set off severe thunderstorms across the area on March 11. Copious amounts of mid and low level moisture contributed to high rainfall totals and instances of flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 11, 1:42 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT SUN MAR 11 2007 .SHORT TERM... LOOKING AT MORE SEVERE WEATHER TONIGHT. WIDESPREAD THUNDERSTORMS CONTINUE ACROSS NORTHERN PART OF AREA... BUT BEST HEATING DOWN SOUTH. CURRENTLY HAVE TORNADO WATCH IN EFFECT FOR LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN THROUGH 900 PM CDT. SURFACE FRONT AND STORM OUTFLOW HAVE MERGED TOGETHER... BUT NORTHERLY WINDS HAVE PUSHED SOUTH OF THE PECOS RIVER. .LONG TERM... THE INFLUENCE OF THE SOUTHERN STREAM LOW WILL CONTINUE THROUGH TUESDAY. FAVORED THE SLOWER ETA MODEL WITH SYSTEM VIRTUALLY CUTOFF FROM THE FASTER FLOW ACROSS THE NORTHERN TIER OF STATES. THIS SHOULD CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY WITH BEST CHANCES ACROSS NORTHERN AND WESTERN SECTIONS CLOSEST TO THE TRACK. WITH THIS SLOWER TRACK THE AIR ABOVE 7000 FEET IN THE GUADALUPE MOUNTAINS MAY BE COLD ENOUGH FOR A MIXTURE OF RAIN AND SNOW ON MONDAY. WENT WITH THE COOLEST FWC MOS GUIDANCE FOR HIGH TEMPERATURES THROUGH TUESDAY WITH THE COLD CORE SYSTEM NEARBY WITH ABUNDANT CLOUD COVER ANTICIPATED. AFTER TUESDAY NIGHT THE NORTHERN STREAM SHOULD AMPLIFY ENOUGH TO KICK THE SOUTHERN STREAM SYSTEM EASTWARD WITH DECREASING CLOUDS AND ABOVE NORMAL TEMPERATURES BY WEDNESDAY. AS THE NORTHERN STREAM AMPLIFIES IT WILL SEND A COLD FRONT INTO THE AREA THURSDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FRIDAY AND NEXT SATURDAY. NOT OVERLY IMPRESSED WITH PRECIPITATION CHANCES BEHIND THIS FRONT WITH MORE STABLE AIR FRIDAY AND SATURDAY AND BUILDING UPPER RIDGE WITH SOME MID LEVEL WARM ADVECTION. HAVE OPTED FOR DRY CONDITIONS AT THIS TIME FOR FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 46 61 49 69 / 80 40 40 40 CARLSBAD NM 45 60 45 66 / 60 50 50 40 DRYDEN TX 56 67 52 68 / 60 20 20 40 FORT STOCKTON TX 49 65 49 67 / 60 20 30 40 GUADALUPE PASS TX 40 52 43 55 / 40 40 40 40 HOBBS NM 46 59 44 67 / 70 50 50 40 MARFA TX 41 61 40 63 / 30 30 30 40 MIDLAND INTL AIRPORT TX 47 61 45 65 / 70 40 40 40 ODESSA TX 48 61 46 65 / 70 40 40 40 WINK TX 50 66 47 70 / 60 40 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT SUN MAR 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 218 PM CDT SUN MAR 11 2007 /118 PM MDT SUN MAR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THE REST OF THE AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE BIG BEND REGION... WITH LOWER CHANCES ACROSS THE REMAINDER OF THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL... DAMAGING WIND... AND A FEW TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT THE REST OF THE AFTERNOON AND TONIGHT UNTIL 900 PM CDT FOR THE LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY REQUESTED ACROSS THE LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT SUN MAR 11 2007 NMZ034-111900- SOUTHERN LEA COUNTY- 1159 AM MDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF JAL AT 1159 AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM MAY QUICKLY BECOME SEVERE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The Midland/Odessa radar (KMAF), 72 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
The Glasscock County Sheriff's Office closed Farm to Market Road 33 north of Garden City to the Glasscock/Howard County border because flash flooding made the road impassable.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15240, 15241, 15239.